Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the mapping class group action on the
cohomology of the representation space
of a surface

Author: Indranil Biswas
Journal: Proc. Amer. Math. Soc. 124 (1996), 1959-1965
MSC (1991): Primary 58D19; Secondary 14D20
MathSciNet review: 1326998
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The mapping class group of a $d$-pointed Riemann surface has a natural $C^{\infty }$ action on any moduli space of parabolic bundles with the marked points as the parabolic points. We prove that under some numerical conditions on the parabolic data, the induced action of the mapping class group on the cohomology algebra of the moduli space of parabolic bundles factors through the natural epimorphism of the mapping class group onto the symplectic group.

References [Enhancements On Off] (What's this?)

  • [BR] Biswas, I., Raghavendra, N. : Canonical generators of the cohomology of moduli of parabolic bundles on curves, Math. Ann. (to appear).
  • [DS] Dostoglou, S., Salamon, D. : Self-dual instantons and holomorphic curves. Ann. Math. 139 (1994) 581--640. CMP 94:15
  • [KT] Kamber, F., Tondeur, P. : Foliated bundles and characteristic classes. Lec. Notes in Math. Vol. 493. Springer-Verlag. MR 53:6587
  • [MS] Mehta, V., Seshadri, C.S. : Moduli of vector bundles on curves with parabolic structure. Math. Ann. 248 (1980) 205--239. MR 81i:14010
  • [S] Simpson, C.T. : Harmonic bundles on noncompact curves. Jour. Amer. Math. Soc. 3 (1990) 713--770. MR 91h:58029

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58D19, 14D20

Retrieve articles in all journals with MSC (1991): 58D19, 14D20

Additional Information

Indranil Biswas
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Bombay 400005, India
Address at time of publication: Institut Fourier des Mathématiques, Université Grenoble I, BP 74, 38402 St. Martin d’Héres-cédex, France

Keywords: Mapping class group, monodromy, parabolic bundles
Received by editor(s): December 14, 1994
Communicated by: Ronald Stern
Article copyright: © Copyright 1996 American Mathematical Society